How Can I Get This Child To Calm Down Enough To Go To Sleep?

  • Sharebar

I have a day care in my home and one of the children I keep had a dose of albuterol this morning before she got to my house. The child has been jittery and hyper all morning. It’s like she physically cannot be still. Is there anything I can do for her to get her to calm down enough to go to sleep, it’s nap time and she’s keeping the other kids awake? Anyone have any experience with kids on albuterol? It’s quite shocking and very disturbing to me how different the child has behaved today after the inhaler this morning.

Recommended Reading

Digg This
Reddit This
Stumble Now!
Buzz This
Vote on DZone
Share on Facebook
Bookmark this on Delicious
Kick It on DotNetKicks.com
Shout it
Share on LinkedIn
Bookmark this on Technorati
Post on Twitter
Google Buzz (aka. Google Reader)

12 Responses to “How Can I Get This Child To Calm Down Enough To Go To Sleep?”

  1. 4girls&d says:

    Some of the side effects with kids taking albuterol are nervousness, jittery behavior, hyperactivity. She needs this medicine to breathe. Do not give her any meds to counteract these side effects. Try lying down with her, reading some stories. If she doesn’t calm down, you may have to redirect her to something quiet. Good Luck.

  2. redbessb says:

    I have a friend who’s daughter has a low dose of albuterol with her breathing treatment, and she gets pretty hyper too. Is the child new to it? I guess as their bodies adjust it gets better, but unfortunately that will take days. I really don’t know how to keep the child from disturbing the others other than removing her from the room. Is there a way for her to play with any quiet toys while the rest nap? Good luck!

  3. fizzents says:

    Can you give her Benadryl ?
    I know it sounds harsh but I just imagine how wired the little girl must be feeling.
    Maybe something to calm her down would be a welcome relief for everyone concerned?

  4. talk to her mother and let her know how it’s affecting her. She might have been given too much

  5. lipgloss says:

    I know this may sound dumb, but I had the same issue not that long ago and I had the little boy run up and down the hallway like a hundred times, each time I “timed” him to see how fast he was. But only do this f his asthma is under control.

  6. bigsavv2 says:

    one word…. marijuana

  7. The Hippy Momma says:

    Every child can respond differently to medications. For now, just set her up in another room from the children that are napping and keep her occupied with something else. Make sure to mention the behavior to her parents. This might be an issue that needs to be dealt with to keep your program running smoothly.

  8. jameeboo says:

    I know TV is not always the answer, but I had a very poor sleeper! There were times when he wanted to run around and play for hours in the middle of the night–then I found Baby Einstein. Specifically, Baby Mozart or Beethoven. I think they’re like magic. He was immediately in awe. In fact, this worked when he was a baby, too. He was a refluxer, so we had a lot of midnight rendezvous.

  9. Miss. Nikki says:

    Get the child to drink a full cup of warm water and than put them in a crib of room to themselfs they usually fall out afterwards.

  10. My son takes albuterol for his Asthma. His is different though, and is in a liquid form and uses a nebulizer. I’m sorry to say but it’s a side affect, and there’s really nothing that can be done. When he takes his meds he’s off the wall as if he ate a pound of sugar! It will wear off in a few hours so please be patient.
    I wish you the best of luck.

  11. thezooke says:

    Well, My daughter takes albuterol and it does not make her hyper. It makes her breathe. So, I would think its probably something other than the albuterol that is making her hyper. Just let her sit with you and hang out if she doesn’t want to sleep.

  12. cee_jae2 says:

    If the child isnt used to the meds and its making him hyper its really not his fault can you give him a quiet activity while the others sleep? maybe if you sit with him and read him a story it will calm him down. Odds ae your not going to get him to take a nap with the others if he’s that hyper you could give him some warm chamomile tea or something to calm him down a bit. Try not to get frustrated because that wont help good luck

Leave a Reply

CommentLuv badge
This blog uses premium CommentLuv which allows you to put your keywords with your name if you have had 3 approved comments. Use your real name and then @ your keywords (maximum of 3)

Canonical URL by SEO No Duplicate WordPress Plugin